Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 3, 2012, 2:07 AM CDT for Simpson County, Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 2:07 AM CDT (07:07 UTC)
- Expired
- Aug 3, 2012, 2:55 AM CDT
- In force
- 48 min
- Issued by
- NWS Louisville, KY
County Simpson County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WWUS83 KLMK 030707
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 AM CDT FRI AUG 3 2012
KYC141-213-227-030755-
LOGAN KY-SIMPSON KY-WARREN KY-
207 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 7 MILES
EAST OF GUTHRIE...AND MOVING EAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
WOODBURN AND SCHOCHOH...
MATLOCK AND SCHLEY...
ADAIRVILLE...
HILLTOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8707 3673 8707 3678 8706 3688 8640
3664 8670 3664 8706
TIME...MOT...LOC 0708Z 264DEG 20KT 3679 8656 3668 8701
$$
AMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:53 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 2, 11:53 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1253 AM EDT FRI AUG 03 2012 ...Updated Aviation Discussion... .Forecast Update... Issued at 921 PM EDT Thu Aug 2 2012 Significant update to the forecast this evening as convective complex is making its way into southwest Indiana. Numerous thunderstorms are expected west of I-65 this evening and into the overnight as convection centered around an MCV over southern Illinois also responds to an increase of a LLJ (20-25 knots). MCV center will slide southeast toward the BWG region, however convective bands east of the center will impact southwest Indiana and west central Kentucky this evening. Surface analysis, shows a weak low pressure over southern Illinois, with the instability gradient extending from southern KY to the St. Louis region. Do expect storms to weaken the further east they get toward I-65 and out of the more favorable environment. West of I-65, a few strong or even severe storms cannot be ruled out as PAH has already issued on several storms. The main threats, however, will be frequent cloud to ground lightning and heavy rainfall. The Storm Prediction Center has issued a mesoscale discussion mentioning a 40 percent chance of a severe thunderstorms watch over the western CWA over the next couple of hours. && .Short Term (Today through Friday)... Issued at 310 AM EDT Thu Aug 2 2012 Another hot and sunny day today as high pressure dewpoints in the upper 50s to lower 60s over the Ohio Valley limited cloud cover to just a few vertically challenged cumulus over southern Kentucky. Surface temperatures as of 3 pm EDT ranged from around 90 along I-75 to the upper 90s on the western edge of our forecast area. The status quo will NOT be the forecast for the area over the next 36 hours. On the plus side, high temperatures Friday will drop 5-10 degrees from today as cloud cover associated with thunderstorms moving east of the Mississippi after midnight will reduce insolation during the day. On the down side, the relatively dry air of the past few days will be just a memory by midday Friday as southerly winds set up in advance of deepening low pressure from the southern Plains to the upper Mississippi valley send 70+ dewpoints back north of the Ohio River. The aforementioned thunderstorms are currently developing along the Mississippi from around Quincy, Illinois southeast to around Lake Barkley. Despite the near proximity of the southern edge, however, eastward progression of the precipitation will be limited, especially in the northern part of the forecast area, as the greatest upper level energy associated with this system is progged to dive southward into Tennessee. There is actually some disagreement on this progression among the forecast models, but our office's local WRF model, which pegged the similar track of storms Tuesday night, shows the bulk of the precip staying southwest of the Natcher Parkway overnight. These would then migrate eastward over southern KY during the day Friday, with storms more scattered north of the Western/Bluegrass Parkways. As the main short wave supporting this races east on Friday, precip chances will wane but the clouds and higher dewpoints will linger. After overnight lows within a few degrees of 70 across the area, max temperatures Friday will rebound to the upper 80s to lower 90s. By Saturday morning, low temperatures will remain in the low to mid 70s across the area. .Long Term (Saturday through Wednesday night)... Issued at 330 PM EDT Thu Aug 2 2012 Saturday afternoon is still looking good for diurnal convection to fire up as the Ohio Valley remains in an unsettled pattern through Sunday. Warm, moist air will be advecting into the region under southerly flow and combined with decent instability, thunderstorms could become strong and an isolated severe cell cannot be entirely ruled out. There doesn't appear to be much organization or shear to anything that does develop so it will most likely be pulse-like in nature and wain after sunset. The main concern for this forecast period remains to be on Sunday as the synoptic pattern comes together for the possibility of a more organized severe weather event. The trough that will be affecting the forecast area is already visible on water vapor imagery in British Columbia, Canada. This deep low pressure system is anticipated to mature and occlude between now and Sunday, traversing the Great Lakes region over the weekend. Trailing from this low will be a cold front that continues to look stout for this time of year. Ensemble 850mb temperature anomalies are a bit more apparent on today's runs as compared to yesterday's. Looking at the upper-air pattern associated with this system is a jet that appears at 250mb and 300mb, leaving the Ohio Valley close to the right entrance region. Low to mid level moisture appears abundant since southerly flow will already be advecting the moist, unstable air into the area. PWATS exceeding the 2 inch mark as well as decent CAPE values show up on model soundings. Mentionable 0-6km shear is also showing up at around 30kts. Therefore, will need to continue to keep an eye on how this all develops given that it is still a few days out and exact details are yet to be determined. The remainder of the forecast period could end up being generally dry after the fropa late Sunday/early Monday and is reflected in the grids. Some locations in the southeastern portions of the forecast area could see some lingering precip associated with the frontal boundary early Monday, depending on the speed of everything. With regard to temperatures, highs on Saturday should linger near the 90 degree mark but could change depending on cloud cover and precip. The same uncertainty for temperatures is in store for Sunday as the highs could very well occur early on in the day, depending on the timing of the front but regardless of that, precip and clouds should keep them in the upper 80s overall. Monday will most likely be the coolest of this forecast period (in the mid to upper 80s) as dry, northwest air flows in. Tuesday and Wednesday will rebound into the 90s. Overnight lows throughout the entirety of this period will range from the mid 60s to the low 70s with the warmest night looking to happen Saturday into Sunday and the coolest night occurring Monday into Tuesday. && .Aviation (06Z TAF Issuance)... Issued at 1250 AM EDT Fri Aug 3 2012 An MCS over SE IL will continue to slowly track ESE overnight and through the day tomorrow. SDF/BWG should start to see light to at times moderate rains with a rumble of thunder over the next hour or two. In fact, mesoanalysis and the 4km NAM indicate a better chance of t-storms between 10-13Z this morning at BWG so will include TEMPO group with MVFR conditions. Rains probably won't make it to LEX until around 14Z this morning and convection looks to be in a weaker state so will omit thunder in LEX TAF for now. By late morning or early afternoon...rains looks to move east of SDF/LEX with the entire convective complex in a weak state. It is unclear whether or not convection may redevelop during the late afternoon or evening hours tonight. Some models indicate the possible while others do not. The left over MCV may provide a trigger for renewed convection, but cloud cover for much of the day may limit instability. Therefore will just go with a low confidence VCSH late in the TAF period. Winds should remain out of a southerly direction throughout the TAF period increasing to around 6-10 kts this afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........BJS Short Term.......JBS Long Term........LG Aviation.........AMS
Hazardous weather outlook, Aug 3, 12:22 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 122 AM EDT FRI AUG 3 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 122 AM EDT FRI AUG 3 2012 /1222 AM CDT FRI AUG 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE MAINLY WEST OF INTERSTATE 75 OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH...TORRENTIAL RAINFALL...AND CONTINUOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY AND SATURDAY AS THE OHIO VALLEY REMAINS IN AN UNSETTLED PATTERN. THERE IS A SLIGHT CHANCE FOR SOME THUNDERSTORMS TO BECOME STRONG WHICH SHOULD WAIN IN COVERAGE AND INTENSITY AFTER SUNSET. A COLD FRONT WILL BE CROSSING THE REGION LATE SUNDAY LEAVING THE DOOR OPEN FOR STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP AHEAD OF IT. HOWEVER...THE UNCERTAINTY OF HOW IT WILL PLAY OUT LINGERS AS THIS IS STILL A FEW DAYS OUT SO STAY TUNED TO FUTURE FORECASTS FOR UPDATED INFORMATION. ANY THUNDERSTORM THAT DOES DEVELOP IS CAPABLE OF GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WIND GUSTS OR MINOR FLOODING TO THE NWS IN LOUISVILLE VIA THE SPOTTER HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS/AMS
In the hours before
Special weather statement, Aug 3, 12:28 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 AM CDT FRI AUG 3 2012
KYC031-183-030615-
OHIO KY-BUTLER KY-
1228 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF HARTFORD...AND MOVING EAST AT
20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
HARTFORD...
PRENTISS AND HIGHVIEW...
ROB ROY...
CROMWELL AND LOGANSPORT...
OAK GROVE AND SELECT...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3736 8713 3738 8710 3745 8711 3750 8665
3740 8661 3739 8660 3713 8662 3718 8692
3722 8691 3727 8699 3732 8699 3736 8703
3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0529Z 269DEG 18KT 3733 8687
AMSSpecial weather statement, Aug 3, 12:50 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 AM EDT FRI AUG 3 2012
KYC031-141-227-030635-
LOGAN KY-WARREN KY-BUTLER KY-
1250 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES NORTH OF RUSSELLVILLE...AND MOVING
EAST AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
SILVER CITY AND LOST CITY...
QUALITY...
BOSTON AND INSCO...
ANDERSON AND HOMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
3712 8690 3715 8693 3718 8692 3713 8661
3698 8659 3670 8707
TIME...MOT...LOC 0550Z 291DEG 17KT 3707 8690
AMSSpecial weather statement, Aug 3, 1:02 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 AM CDT FRI AUG 3 2012
KYC031-061-085-227-030650-
WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-
102 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LEITCHFIELD TO DELAFIELD...AND MOVING EAST AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PLUM SPRINGS...
MOUNT VICTOR...
LEITCHFIELD...
DELAFIELD...
CRESTMOOR...
DUFF AND INDIAN VALLEY...
SEGAL AND GLENMORE...
COBBLERS KNOB AND SUNFISH...
LILAC AND SADLER...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 39.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3697 8660 3714 8663 3739 8660 3753 8666
3758 8642 3757 8641 3758 8639 3756 8635
3759 8635 3759 8632 3758 8631 3760 8624
3758 8623 3756 8619 3697 8618
TIME...MOT...LOC 0603Z 269DEG 15KT 3751 8646 3701 8646
AMSSpecial weather statement, Aug 3, 1:19 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM CDT FRI AUG 3 2012
KYC003-141-213-227-030705-
LOGAN KY-SIMPSON KY-WARREN KY-ALLEN KY-
119 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
MORGANTOWN TO 6 MILES EAST OF ELKTON...AND MOVING SOUTHEAST AT 25
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
RUSSELLVILLE...
PLUM SPRINGS...
MOUNT VICTOR...
LICKSKILLET AND CAVE SPRINGS...
KEYSBURG...
DENNIS AND BROWNING...
SOUTH UNION AND SCHLEY...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8707 3678 8706 3700 8669 3700 8668
3702 8667 3704 8662 3703 8618 3690 8618
3665 8659 3664 8706
TIME...MOT...LOC 0619Z 296DEG 23KT 3705 8665 3679 8703
AMSSpecial weather statement, Aug 3, 1:54 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 AM CDT FRI AUG 3 2012
KYC003-009-213-227-030740-
SIMPSON KY-WARREN KY-ALLEN KY-BARREN KY-
154 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLUM SPRINGS TO
CROSS PLAINS...AND MOVING EAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
SCOTTSVILLE...
GLASGOW...
HILLSDALE AND HARDCASTLE...
TEMPERANCE AND PEDEN MILL...
SMITHS GROVE AND MOTLEY...
PONDSVILLE AND THREE FORKS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 2 AND 6.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8659 3665 8669 3707 8620 3707 8616
3705 8608 3707 8607 3709 8578 3663 8622
3665 8636 3665 8652 3663 8657
TIME...MOT...LOC 0655Z 272DEG 22KT 3699 8631 3659 8669
AMSSpecial weather statement, Aug 3, 2:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 AM CDT FRI AUG 3 2012
KYC141-213-227-030755-
LOGAN KY-SIMPSON KY-WARREN KY-
207 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 7 MILES
EAST OF GUTHRIE...AND MOVING EAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
WOODBURN AND SCHOCHOH...
MATLOCK AND SCHLEY...
ADAIRVILLE...
HILLTOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8707 3673 8707 3678 8706 3688 8640
3664 8670 3664 8706
TIME...MOT...LOC 0708Z 264DEG 20KT 3679 8656 3668 8701
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:19 PM CDT | Special Weather Statement | LMK | Hancock | 31 min |
| Aug 2, 10:50 PM CDT | Special Weather Statement | LMK | Hancock, Ohio | 40 min |
| Aug 2, 11:16 PM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 29 min |
| Aug 2, 11:35 PM CDT | Special Weather Statement | LMK | Breckinridge, Hancock | 30 min |
| Aug 2, 11:54 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| Aug 3, 12:26 AM CDT | Special Weather Statement | LMK | Russell | 14 min |
| Aug 3, 12:28 AM CDT | Special Weather Statement | LMK | Butler, Ohio | 47 min |
| Aug 3, 12:50 AM CDT | Special Weather Statement | LMK | Logan | 45 min |
| Aug 3, 1:02 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson, Warren | 48 min |
| Aug 3, 1:19 AM CDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 46 min |
| Aug 3, 1:54 AM CDT | Special Weather Statement | LMK | Allen, Barren, Simpson | 46 min |
| Aug 3, 2:46 AM CDT | Special Weather Statement | LMK | Barren, Metcalfe | 44 min |
| Aug 3, 3:39 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Monroe | 46 min |
| Aug 3, 5:50 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 3, 5:57 PM CDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Aug 2, 8:59 PM CDT | Special Weather Statement | LMK | Dubois | 41 min |
| Aug 2, 9:59 PM CDT | Special Weather Statement | LMK | Dubois | 31 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.